Nebraska, 2004

Hail in Nebraska, May 12, 2004

May 12, 2004 · NWS OAX · 1 event in 1 county or zone

1 hail, as filed by the National Weather Service.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Omaha, NE wrote its last area forecast discussion before the first event at May 12, 1:45 PM CST, 5 hours 15 minutes earlier.

Area forecast discussion, May 12, 1:45 PM CST, 5 hours 15 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE OMAHA/VALLEY NE
245 PM CDT WED MAY 12 2004

.DISCUSSION...

COLD FRONT MOVED ACROSS AREA AT A STEADY PACE THIS MORNING AND AT
18Z WAS LOCATED ACROSS THE EXTREME SOUTHEAST CORNER OF NEBRASKA BETWEEN
KAFK AND KFNB. SURFACE TEMPERATURES HAVE REMAINED QUITE COOL BEHIND
THE FRONT WITH 50S REPORTED AT 18Z.

MODELS SIMILAR IN STALLING THE FRONT OUT ACROSS NORTHEAST KANSAS
TONIGHT AND DEEPENING SURFACE LOW VICINITY OF SOUTHEAST COLORADO AS
UPPER TROF BEGINS TO MOVE INTO THE PLAINS. OVERRUNNING PATTERN
DEVELOPS NORTH OF THE FRONT TONIGHT AS 850-700 FLOW BACKS AHEAD OF
THE UPPER SYSTEM WITH GOOD MOISTURE ADVECTION INDICATED. HAVE
CONTINUED WITH LIKELY POPS ACROSS THE AREA FOR LATE TONIGHT INTO
THURSDAY MORNING THEN DECREASING POPS THURSDAY NIGHT AS HIGH BUILDS
SOUTH AND UPPER TROF SHIFTS TO THE EAST. TEMPERATURES EXPECTED TO
CONTINUE TO BE A CHALLENGE INTO FRIDAY WITH EXTENT OF CLOUD COVER
AND AMOUNT OF COOLING INITIAL PROBLEM THIS EVENING BEFORE CLOUDS
THICKEN AGAIN LATER TONIGHT. HAVE GENERALLY TRENDED TOWARD A BLEND
OF GFS AND ETA TEMPERATURES TONIGHT INTO FRIDAY. TEMPERATURES BY
FRIDAY MORNING EXPECTED TO BE COLD ENOUGH FOR SOME POSSIBLE FROST IN
THE AREA DEPENDING ON WINDS AND SKY COVER.

INTRODUCED SOME SLIGHT POPS FOR PARTS OF THE NORTH FRIDAY NIGHT AND
SATURDAY MORNING ASSOCIATED WITH MID LEVEL WARM ADVECTION BUT BEYOND
THAT LITTLE CHANGED IN THE EXTENDED PERIOD.
THROUGHOUT THE DAY.

&&

 WATCHES/WARNINGS/ADVISORIES...
.NE...NONE.
.IA...NONE.

&&

FOBERT
Hazardous weather outlook, May 12, 6:19 PM CST, 41 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE OMAHA/VALLEY NE
719 PM CDT WED MAY 12 2004

IAZ069-079-080-090-091-NEZ052-053-066>068-078-088>093-131100-
CASS-DOUGLAS-FREMONT IA-GAGE-JEFFERSON-JOHNSON-LANCASTER-MILLS IA-
MONTGOMERY IA-NEMAHA-OTOE-PAGE IA-PAWNEE-POTTAWATTAMIE IA-RICHARDSON-
SALINE-SARPY-
719 PM CDT WED MAY 12 2004

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PARTS OF SOUTHEAST NEBRASKA
AND SOUTHWEST IOWA.

.DAY ONE...TONIGHT AND THURSDAY

ISOLATED THUNDERSTORMS CAN BE EXPECTED THIS EVENING...BEFORE THEY
BECOME MORE NUMEROUS AFTER MIDNIGHT.  THERE IS ALSO ANOTHER CHANCE OF
THUNDERSTORMS ON THURSDAY AFTERNOON. THESE STORMS ARE EXPECTED TO
REMAIN BELOW SEVERE LIMITS.

.DAYS TWO THROUGH SEVEN...THURSDAY NIGHT THROUGH WEDNESDAY

THERE IS A CHANCE OF THUNDERSTORMS SATURDAY NIGHT AND THEN AGAIN
FROM SUNDAY NIGHT THROUGH TUESDAY.  A CHANCE OF THUNDERSTORMS WILL
ALSO EXIST ON WEDNESDAY.  IT IS STILL TOO EARLY TO DETERMINE THE
POTENTIAL STRENGTH OF THESE STORMS.

.SPOTTER INFORMATION STATEMENT...

STORM SPOTTER ACTIVATION IS NOT EXPECTED TONIGHT OR THURSDAY.

IAZ043-055-056-NEZ011-012-015>018-030>034-042>045-050-051-065-131100-
ANTELOPE-BOONE-BURT-BUTLER-CEDAR-COLFAX-CUMING-DODGE-HARRISON IA-
KNOX-MADISON-MONONA IA-PIERCE-PLATTE-SAUNDERS-SEWARD-SHELBY IA-
STANTON-THURSTON-WASHINGTON-WAYNE-
719 PM CDT WED MAY 12 2004

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PARTS OF EASTERN NEBRASKA AND
WESTERN IOWA.

.DAY ONE...TONIGHT AND THURSDAY

ISOLATED THUNDERSTORMS ARE POSSIBLE THIS EVENING...GENERALLY SOUTH
OF A LINE FROM ONAWA IOWA TO DAVID CITY.  THESE STORMS ARE EXPECTED
TO REMAIN BELOW SEVERE LIMITS.

.DAYS TWO THROUGH SEVEN...THURSDAY NIGHT THROUGH WEDNESDAY

THERE IS A CHANCE OF THUNDERSTORMS SATURDAY NIGHT AND THEN AGAIN
FROM SUNDAY NIGHT THROUGH TUESDAY.  A CHANCE OF THUNDERSTORMS WILL
ALSO EXIST ON WEDNESDAY.  IT IS STILL TOO EARLY TO DETERMINE THE
POTENTIAL STRENGTH OF THESE STORMS.

.SPOTTER INFORMATION STATEMENT...

STORM SPOTTER ACTIVATION IS NOT EXPECTED TONIGHT OR THURSDAY.

KING

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

1 hail. Local standard time, as filed.

Hail, Jefferson

When
May 12, 7:00 PM CST
Where
Jefferson County, Fairbury
Measured
0.75 in hail
Reported by
EMERGENCY MANAGER
Coordinates
40.150, -97.167

What these are

Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Nebraska in 2004Every state in 2004This day in weather historyWarnings in Nebraska, May 2004

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5395126.